MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0008700
Medical Device Problem Codes Smoking (1585); Defective Device (2588); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the console was smoking and also presented with energy delivery failure, burnt spots, and a blow debris shield.Additionally, the fiber had visible sparks which is indicative of a fiber break.An orange and red ring was noted around the fiber followed by an unpleasant crackling noise before the fiber stopped working altogether.There was no further information provided on the procedure or patient outcome.This report is for the console.
 
Additional Manufacturer Narrative
This console was serviced at the customer's site.The field service engineer (fse) checked the system and noted debris shield had burnt spots.It is likely that the burned debris shield was causing the abnormal sound reported.The reported event was confirmed.Replacement of the debris shield was recommended to resolve the issue.The energy was verified using test fiber and was found within spec.After the fse performed the replacement of the ceramic fuse and adapter, the issue was resolved, and the unit was within specification.As a result, the console was functioning as intended.Therefore, the investigation was assigned the most probable conclusion code of cause traced to component failure.
 
Event or Problem Description
It was reported that console presented with energy delivery failure, a blown debris shield with burnt spots, and smoke.Additionally, a broken fiber with reported visible spark was observed.An orange/red ring was noted around fiber, and there was an unpleasant crackling noise, then stopped working altogether.No further information provided on procedure or patient outcome.This complaint is for the console.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21701625
Report Number2124215-2025-18823
Device Sequence Number7867750
Product Code GEX
UDI-Device Identifier07290109145464
UDI-Public(01)07290109145464(11)190812(10)32(21)32
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0008700
Device Catalogue NumberGA-0008700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/29/2025
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown